Alert archive / Louisiana / Tornado Warnings in 2002
Tornado Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 7, 2002, 6:08 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2002, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 7, 2002, 6:30 PM CDT
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:10 PM CDT | Thunderstorm Wind | Goodbee, LA | Numerous trees were blown down. |
| Jul 7, 6:10 PM CDT | Thunderstorm Wind | Robert, LA | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 072308 TORNEW LAC103-105-072330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE TOWN OF FOLSOM TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAMMOND * UNTIL 630 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER FOLSOM...OR ABOUT 13 MILES SOUTH OF FRANKLINTON...MOVING SOUTHWEST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROBERT...HAMMOND AT 625 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:30 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT SUN JUL 7 2002 RADAR IS GETTING BUSY WITH A FEW THUNDERSTORMS HAVING ALREADY REACHED STRONG TO SEVERE THRESHOLDS. SURFACE CONVERGENCE HAS INCREASED ACROSS INLAND SECTIONS OF SOUTH MS NEAR A SURFACE TROUGH...AND OVER AREAS FROM NEAR MORGAN CITY TO THIBODAUX...ALONG THE LAKE PONTCHARTRAIN LAKE BREEZE. MAY HAVE TO ISSUE AFTERNOON PACKAGE WITH A /REMAINDER OF THIS AFTERNOON/ PERIOD IF CONVECTION BECOMES MORE WIDESPREAD AND SEVERE. OUTSIDE OF THUNDERSTORM AREAS...HEAT HAS BECOME A PROBLEM WITH HEAT INDICES GENERALLY IN THE 100 TO 105 DEGREE RANGE. THUNDERSTORMS SHOULD MOSTLY DIE OFF BY MIDNIGHT TONIGHT. ON MONDAY... AN INVERTED MID LEVEL TROUGH MOVING WEST ACROSS THE GULF WILL BRING ADDITIONAL UPPER LEVEL SUPPORT...HOWEVER...SLIGHTLY LIGHTER WIND FIELDS ALOFT AND WEAKER PVA SHOULD KEEP SEVERE THUNDERSTORMS MORE ISOLATED THAN TODAY. TEMPERATURES SHOULD HAVE NO PROBLEM REACHING THE LOWER 90S...BUT SCATTERED CONVECTION COULD GET STARTED A LITTLE EARLIER. WILL BE MONITORING ANY POTENTIAL TROPICAL DEVELOPMENT IN THE CENTRAL GULF OF MEXICO...BUT THIS SYSTEM WILL HAVE NO IMPACT ON WEATHER ALONG THE CENTRAL GULF COAST AS IT WILL LIKELY MOVE WEST TOWARDS THE NORTHEAST MEXICAN OR SOUTH TEXAS COAST. FOR TUESDAY THROUGH FRIDAY...A WEAK UPPER LEVEL RIDGE TO THE NORTH WITH WEAK DISTURBANCES IN THE EASTERLIES OVER THE GULF WILL CONTINUE A SIMILAR PATTERN WITH SCATTERED DIURNAL CONVECTION OVER LAND AND LATE NIGHT AND MORNING CONVECTION OVER THE COASTAL WATERS. TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO NORMAL. ANOTHER WEAK SURFACE BOUNDARY MAY SAG SOUTH NEAR THE SOUTHWEST MS ZONES THURSDAY AND FRIDAY AS ANOTHER DEEP UPPER TROUGH MOVES ACROSS THE NORTHEAST U.S. MCB 73/92/72/91/73 24242 BTR 73/91/73/90/73 24242 MSY 76/91/75/90/76 14242 GPT 74/89/73/89/74 14242 .NEW...NONE LA...NONE. MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 61 min |
| Jul 7, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 35 min |
| Jul 7, 5:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 35 min |
| Jul 7, 5:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 63 min |
| Jul 7, 5:40 PM CDT | Tornado Warning | LIX | Washington | 30 days |
| Jul 7, 5:55 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 20 min |
| Jul 7, 6:28 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 47 min |
Nearby
Tornado Warnings in Louisiana, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.